Dec 21, 2003
Thanks for all the great work you docs do on this site. It's greatly appreciated
I'm newly infected CD4 about 300, VL les than 16k. No meds yet.
Should I get the hep A and B vaccine?
If so, are there any side effects such as with the flu vaccine.
Response from Dr. Young
Thanks for your question.
It is highly recommended that persons with HIV infection received vaccinations for hepatitis A and B (assuming that they haven't already had the natural infection), pneumococcal vaccine (to prevent certain types of bacterial pneumonia) and annual influenza vaccination.
Side effects from these vaccinations are typically very mild, if any, and could include low grade fever or body aches. These side effects are quite mild when compared to the weeks of illness associated with the real illness associated with each of these infections.
Thanks for reading. BY
resistance on the rise again.
High VL. Start treatment now?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.